A2.4

Question of the Week

When used for the management of acetaminophen overdose, a common adverse effect of intravenous N-acetylcysteine is flushing.  What treatment is necessary for flushing resulting from IV NAC?

No treatment is necessary for flushing alone (NEJM, 7/17/08, pg. 285)  To see the full article, click Article

Thank you for participating in this week’s Question of the Week.  Please check back soon for the next question.

« »

One Response

  1. The flushing is an anaphylactoid reaction and depends on the rate of administration. You can prevent it by infusing slowly.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: